| Model Number |
PED2-400-18 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Intracranial Hemorrhage (1891); Muscle Weakness/Atrophy (1967); Confusion/ Disorientation (2553); Cerebral Edema (4403)
| Date of Event |
11/19/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the patient developed an intracranial hemorrhage four days post pipeline placement. the patient was undergoing surgery for treatment of a bilobe, unruptured aneurysm in the m1/m2 bifurcation with a max diameter of 21 mm.The landing zone was 1.4 mm distally and 3.75 mm proximally.Two devices were used (distal and proximal).It was noted the patient's vessel tortuosity was normal.Dual antiplatelet treatment was administered.The patient was on brilinta.The angiographic result post procedure was clear.It was reported that the procedure went well, patient in discharged within 24 hours, returned 4 days after procedure with contralateral intracranial hemorrhage.At the time of this report the patient is alive.The pipeline was used for an indication that is off-label, specifically a m1/m2 bifurcation aneurysm around a previously placed aneurysm clip.The pipeline and any accessory devices were prepared as indicated in the instructions for use (ifu).Ancillary devices include a 6f bmx96 left femoral sheath, phenom plus guide catheter, phenom 27 microcatheter, and synchro14 guidewire.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received that the patient went to rehab.They experienced confusion and right sided weakness.It was reported that the patient didn't need surgical intervention but required medical intervention.The patient was in the icu for 10 days managing the edema.An additional hospital stay was required due to the intracranial hemorrhage.